Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Tucson, AZ

July 12, 2015Cochise County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 12, 2015, 4:21 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2015, 4:21 PM MST (23:21 UTC)
Expired
Jul 12, 2015, 5:00 PM MST
In force
39 min
Issued by
NWS Tucson, AZ

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS85 KTWC 122321
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST SUN JUL 12 2015
 
AZZ507-508-512-513-130000-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-
421 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
500 PM MST...

AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH.

HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE 
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS 
AIRPORT...PIRTLEVILLE AND MCNEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947
TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968 

$$

KD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:00 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 12, 3:00 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST SUN JUL 12 2015

.SYNOPSIS...WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK.

&&

.DISCUSSION...AS EXPECTED...THUNDERSTORM COVERAGE AND INTENSITY UP
THIS AFTERNOON. PRECIPITABLE WATER VALUES IN THE 1.2 TO 1.5 INCH
RANGE ALONG WITH GOOD SHEAR AND A FAVORABLE SOUTHERLY STORM MOTION
FOR CONTINUED THUNDERSTORMS INTO THE EVENING HOURS. SOME STORMS WILL
REMAIN EMBEDDED IN DEBRIS CLOUD OVERNIGHT WITH ENOUGH FORCING TO
CONTINUE A CHANCE OF STORMS INTO THE EARLY MORNING HOURS.

ANOTHER SOLID CHANCE OF STORMS TOMORROW AS WE KEEP A DEEP SOUTHERLY
FLOW (WITH A RATHER LONG FETCH)...BUT WE LOSE A LITTLE DYNAMICS AS
AN IMPULSE LIFTS NORTHEAST OF THE AREA IN THE FLOW AROUND THE HIGH.

WE MAY GAIN SOME MEASURE OF WESTERLY COMPONENT TO OUR FLOW AGAIN
AROUND WEDNESDAY...BUT VERY WEAK. WE SHOULD MAINTAIN FAR MOISTURE
FIELDS THROUGH THIS.

FOR LATER NEXT WEEK INTO NEXT WEEKEND WE'LL BE WATCHING TO
SEE WHAT HURRICANE DOLORES DOES. CURRENT TRACK PUTS HER IN POSITION
TO SEND A STRONG SURGE OF MOISTURE OUR WAY AROUND FRIDAY OR SATURDAY.

&&

.AVIATION...VALID THRU 14/00Z. SCATTERED THUNDERSTORMS AREA WIDE
INTO THE EVENING HOURS...DIMINISHING LATER TONIGHT. ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AFTER 14/18Z. WIND
GUSTS GENERALLY AROUND 35-45 KTS WILL ACCOMPANY THE STRONGER TSRA.
CLOUD DECKS LATE THIS MORNING INTO THIS EVENING WILL GENERALLY BE AT
6-12K FT AGL. OTHERWISE...EXPECT CLOUD BASES MAINLY ABOVE 12K FT AGL
AND SURFACE WIND LESS THAN 10 KTS INTO MONDAY MORNING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN
WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG
DAYTIME HEATING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

In the hours before

Special weather statement, Jul 12, 1:46 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
146 PM MST SUN JUL 12 2015

AZZ507-513-122130-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
146 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
230 PM MST...

AT 144 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FORT HUACHUCA...MOVING NORTH AND NORTHEAST AT 15 MPH.
ADDITIONAL DEVELOPMENT IS EXPECTED NEAR SIERRA VISTA.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...HUACHUCA CITY...FORT HUACHUCA...WHETSTONE AND
CHARLESTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3144 11033 3160 11045 3179 11043 3164 11015
TIME...MOT...LOC 2044Z 209DEG 13KT 3161 11039

MEYER
Special weather statement, Jul 12, 1:52 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST SUN JUL 12 2015

AZZ508-511-122130-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
152 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY
UNTIL 230 PM MST...

AT 151 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF WILLCOX...MOVING NORTH AT 20 MPH.

LOCALLY HEAVY RAINFALL...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLCOX.

LAT...LON 3223 10982 3222 11002 3242 11009 3242 10980
TIME...MOT...LOC 2051Z 180DEG 18KT 3237 10999
Special weather statement, Jul 12, 2:20 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST SUN JUL 12 2015

AZZ503-504-513-122200-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
220 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 300 PM MST...

AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARIVACA JUNCTION...MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...AMADO AND ARIVACA JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3176 11087 3167 11105 3178 11118 3189 11100
TIME...MOT...LOC 2119Z 149DEG 12KT 3178 11101

MEYER
Special weather statement, Jul 12, 3:16 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
316 PM MST SUN JUL 12 2015

AZZ507-508-511-513-122300-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
316 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
400 PM MST...

AT 315 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF COCHISE...MOVING NORTH AT 20 MPH.

HALF INCH HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... WILLCOX...MULESHOE RANCH
PRESERVE...CASCABEL AND I-10 AND TEXAS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3200 10983 3203 11036 3241 11043 3242 10982
TIME...MOT...LOC 2215Z 186DEG 16KT 3220 11007

KD
Local storm report, Jul 12, 3:48 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     9 NW WILLCOX            32.34N 109.94W
07/12/2015                   COCHISE            AZ   TRAINED SPOTTER

            COMMERCIAL PRODUCE BARN DESTROYED. PIECES FOUND 3
            FIELDS AWAY.

&&

EVENT NUMBER TWC1500054

CWR
Special weather statement, Jul 12, 4:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST SUN JUL 12 2015

AZZ507-508-512-513-130000-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-
421 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
500 PM MST...

AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH.

HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS
AIRPORT...PIRTLEVILLE AND MCNEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947
TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968

KD

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:22 PM MSTSpecial Weather StatementTWC38 min
Jul 11, 5:54 PM MSTSpecial Weather StatementTWCGraham36 min
Jul 11, 6:24 PM MSTSpecial Weather StatementTWCGraham51 min
Jul 11, 7:25 PM MSTAreal Flood AdvisoryTWCGraham3 hr
Jul 12, 12:58 PM MSTSpecial Weather StatementTWCSanta Cruz32 min
Jul 12, 1:46 PM MSTSpecial Weather StatementTWCSanta Cruz44 min
Jul 12, 1:52 PM MSTSpecial Weather StatementTWC38 min
Jul 12, 2:01 PM MSTSevere Thunderstorm WarningTWCCochise, Graham29 min
Jul 12, 2:20 PM MSTSpecial Weather StatementTWCSanta Cruz40 min
Jul 12, 2:28 PM MSTSevere Thunderstorm WarningTWCGraham47 min
Jul 12, 2:41 PM MSTAreal Flood AdvisoryTWCCochise, Graham3 hr
Jul 12, 2:54 PM MSTSevere Thunderstorm WarningTWCPima23 min
Jul 12, 3:16 PM MSTSpecial Weather StatementTWCCochise44 min
Jul 12, 3:43 PM MSTFlash Flood WarningTWCGraham2 hr
Jul 12, 3:58 PM MSTFlash Flood WarningTWCSanta Cruz2 hr
Jul 12, 4:40 PM MSTSpecial Weather StatementTWCCochise50 min

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.